MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13009
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the hub of a flexor raabe guiding sheath separated from the device upon withdrawal of the device from the patient.A new sheath was used to continue the procedure.No adverse effects to the patient have been reported as a result of this occurrence.Additional event and patient outcome information has been requested.
 
Additional Manufacturer Narrative
Additional information: d9, h3: the complaint device was not returned to the manufacturer for further investigation.Multiple attempts for additional information have been made to the customer, with no response.At this time, the file will be completed on the initially provided information.If additional information is provided in the future, the file will be reopened and updated.Event summary: as reported, the hub of a flexor raabe guiding sheath separated from the device upon withdrawal of the device from the patient.A new sheath was used to continue the procedure.No adverse effects to the patient have been reported as a result of this occurrence.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.In response to this incident, cook reviewed the device history record.The dhr for the reported device lot records no non-conformances.A database search for complaints on the reported lot found one additional complaint reported from the field for the same failure.Although there is another lot related complaint for this failure mode, there is no suspected manufacturing cause of this failure.There are 100% inspections to capture this failure mode prior to distribution and there is objective evidence that the dhr was fully executed.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿if resistance is encountered during advancement or flexor sheath, asses causing of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal or flexor sheath increases the sheath of the sheath and lessens the risk of device separations.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ sheath removal: ¿insert a wire guide until its tip extends at least 10 cm past the tip of the sheath.¿ ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ based on the available information, cook has concluded that component failure unrelated to manufacturing contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13471976
Report Number1820334-2022-00170
Device Sequence Number14625301
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)230309(10)13035262
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model NumberG13009
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number13035262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown